Patient: My psychiatrist diagnosed me with ADHD, I’m a female, 26 years old, my height is 5’9 and I weigh around 150 pounds. I started taking 60 mg of Adderall, I’ve never taken any kind of medication, this is my first time. I usually take 30 mg XR in the morning at around 7:30am and 30 mg IR when I get home from work around 11 am. I feel very tired, I’ve always had low energy but now I have even less. I’m unmotivated, anxious, a bit depressed, and I still can’t concentrate. I take a multivitamin and B complex everyday. All I want to do is stay in bed and relax for the whole day, I don’t even want to study. I’m thinking maybe my dosage is too high but even when I take less I feel somewhat the same.
Symptoms: Anxious, tired, unmotivated and can’t concentrate
Doctor: HelloThanks for using “Ask The Doctor” for posting your query.Depression is common among people who have ADHD. The symptoms that you have stated do not appear to be the symptoms of ADHD but they appear to be the symptoms of depression. The mood swings that you are describing are occurring due to imbalance of neurotransmitters in the brain. The neurotransmitters like serotonine, nor-epinephrine, and dopamine. This condition can be corrected with the help of medicines such as fluoxetine, mirtazapine or venlafaxine. These medicines start showing improvement in 2-3 weeks and the illness requires a treatment of 6-8 months. During this period, try to do regular exercise and eat healthy food and try inculcating some hobby. If you averse to medicines, then cognitive behavioural therapy can help you in the treatment of depression. This is a specialized counselling technique mastered by clinical psychologists and is almost as effective as medicine.You may meet your doctor and get these medicines prescribed, or you can request for a psychologist consult.Hope this helps,Wish you a good health.
Comments / Follow Ups
Guest: Hey, AsktheDoctor seems to work 🙂